News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Lymphoma

Question: Swollen glands, Anemia, headaches, Antidepressants?


 anony - Thu May 17, 2007 11:17 pm

I am a 41 year old woman, and over the past two months, I have noticed that every other week or so, I get a painful swollen lump behind my ear, back of my neck and now, one on the back of my head. All have been tender and fairly hard to the touch.

I had mono when I was young and had mulitple swollen glands on the back of my neck, which were larger and softer than these seem to be (and I had a lot of them all at once.)

Now I seem to get one at a time and each will last a few days. I have also had a recurring swollen gland on the lower part of my pelvis, where the leg meets the pelvis bone.

At first I thought that they were associated with having a cold or the flu -- but, despite the sore throat and fatigue these symptoms have not fully developed.

Tonight I discovered a new lump on the back of my head. The last one was on a lower part of my neck. I have had a migraine all day, my throat hurts and I feel somewhat dizzy and weak. so I know that most likely that I am fighting an infection -- and that this will go away on its own.....

However, I am a little worried because this now seems to be a recurring thing -- and it has never has happened in the past when I had a cold or flu -- PLUS-- I was recently diagnosed with "severe anemia" and was told it was "chronic" due to the small size of the blood cells, low blood count and the low amount of blood in my body. I have been taking multi-vitamins with iron but have not yet had additional tests.

ALSO -- I am taking a lot of meds right now. I read that seratonin can affect the body -- so you should also know that and I am taking Zoloft, Wellbutrin AND Ritalin (for depression and ADD)

Plus I just started Lamictal about 2 weeks ago and since then have been waking up with bad headaches. Todays was really bad plus today I have had a stiff sore neck and shoulders. (however, the swollen glands began beforeI started the lamictal.)

Other issues are as follows:
I have endometriosis (so heavy menstrual bleeding)
I have a thryoid cyst -- about the size of a nickel. This was discovered about 4 years ago. At that time, and again last month, I had a complete thyroid blood work- up -- and all thyroid levels were normal. However, I have not a thyroid biopsy...

I bruise VERY easily.

And, also have had frequent bouts of diarrhea for the past few months.

So...considering this cluster of symptoms and issues (which may or may not be related) do you feel that I should consult a specialist? Do you think the swollen glands are connected to the anemia -- or are they a symptom of something else entirely?

Thank you in advance for your thoughts.

Warm Regards,

Rebecca
 Dr. Tamer Fouad - Sat Jul 07, 2007 2:46 pm

User avatar Hello Rebecca,

I hope you are feeling better. From what you said I feel you need to be evaluated by a physician.

The picture you have explained regarding the lymph node enlargement does not see too alarming. However, I am concerned about your anemia and the fact that you bruise easily.

If all of your complaints are taken seriously, I think it would be wise to exclude anything serious first.

You should consult your primary care physician, he may or may not refer you to a hematologist/oncologist based on his evaluation.

Good luck and keep us updated.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here